Missouri, 2005

Hail and Damaging Wind in Missouri, August 26, 2005

August 26, 2005 · NWS LSX · 2 events in 1 county or zone

Thunderstorms winds caused scattered damage across Ste. Genevieve.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Thunderstorms winds caused scattered damage across Ste. Genevieve. Downed power lines knocked out power to the entire campus at the Ste. Genevieve R-II schools and at Valle Catholic High School. Fallen trees also blocked Jefferson Street near Valle Catholic High School. Downed trees also blocked Ridgeway Street. An outdoor shed was destroyed at a home on Maple Drive. The public reported 3/4 inch hail in Bloomsdale.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 10:45 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 26, 10:45 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI AUG 26 2005

.DISCUSSION...
WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM
REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS.  AIR
FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH
MUCAPES NOW OVR 3000J/KG.

MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA
AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA
ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE
EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE.  HV OPTED TO ISSUE
FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE.
GENEVIEVE LN.

ZNS WITH FFA AND WATCH 747 WBIS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE
LN.
IL...NONE.
&&

TRUETT
Hazardous weather outlook, Aug 26, 11:09 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI AUG 26 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON
AND TONIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE
MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN
ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
271100-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY
HEAVY RAINFALL.  A FEW OF THE STORMS MAY LINGER ACROSS THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

MOZ072>075-084-085-099-271100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-
1209 PM CDT FRI AUG 26 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE
FRIDAY NIGHT.  RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE
GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS
AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE
FLASH FLOODING.

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH
600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH
DAMAGING WIND AND LARGE HAIL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS
MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS
WELL.

BYRD

In the hours before

Local storm report, Aug 26, 8:55 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            3 NW COLUMBIA           38.49N 90.27W
08/26/2005                   MONROE             IL   LAW ENFORCEMENT

            OVERMILLER ROAD BETWEEN HIGHWAY E AND CREASY SPRINGS ROAD
            IS CLOSED DUE TO HIGH WATER 10 INCHES OVER THE ROAD - COW
            BRANCH CREEK OVER ITS BANKS

&&

RP
Local storm report, Aug 26, 8:58 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      1 E MURRY               39.04N 92.16W
08/26/2005                   BOONE              MO   LAW ENFORCEMENT

            HIGHWAY Z JUST EAST OF MURRY IS CLOSED DUE TO HIGH WATER
            - ONE FOOT DEEP.

&&

RP
Local storm report, Aug 26, 9:07 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      CALIFORNIA              38.63N 92.57W
08/26/2005                   MONITEAU           MO   LAW ENFORCEMENT

            U.S. HIGHWAY 50 IS CLOSED IN CALIFORNIA DUE TO HIGH
            WATER.

&&

RP
Special weather statement, Aug 26, 10:04 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT FRI AUG 26 2005

ILZ064>065-069>070-074-079-098>102-MOZ049-051>052-059>065-
072>075-084>085-099-262300-
BOND-CALHOUN-CLINTON-FAYETTE-JERSEY-MADISON-MARION-MONROE-
RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-REYNOLDS-ST CHARLES-
STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON-
ST LOUIS CITY-
1104 AM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL... MADISON IL...
MONROE IL... RANDOLPH IL... ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... GASCONADE...
JEFFERSON... LINCOLN... MONTGOMERY...
ST. CHARLES... ST. LOUIS... WARREN...
WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT
Special weather statement, Aug 26, 11:56 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT FRI AUG 26 2005

ILZ098>099-MOZ049-051>052-059>060-261900-
CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN-
1256 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 747 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 2 COUNTIES

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL...

IN MISSOURI THIS CANCELS 5 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

GASCONADE... LINCOLN... MONTGOMERY...
WARREN...

ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075-
084>085-099-262300-
BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR-
WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS-
ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON-
ST LOUIS CITY-
1256 PM CDT FRI AUG 26 2005

...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT
FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

MADISON IL... MONROE IL... RANDOLPH IL...
ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... JEFFERSON...
ST. CHARLES... ST. LOUIS... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT
Local storm report, Aug 26, 12:17 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     BONNE TERRE             37.92N 90.55W
08/26/2005                   ST. FRANCOIS       MO   LAW ENFORCEMENT

            COUPLE OF LARGE TREES DOWN ON A ROAD IN BONNE TERRE

&&

TILLY

The radar

The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 18:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Ste. Genevieve

When
August 26, 12:23 PM CST
Where
Ste. Genevieve County, Ste Genevieve
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.983, -90.050

Hail, Ste. Genevieve

When
August 26, 12:23 PM CST
Where
Ste. Genevieve County, Bloomsdale
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.017, -90.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470482, 5470483.